Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 29, 2004, 10:08 PM CDT for Gentry County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 10:08 PM CDT (03:08 UTC)
- Expired
- May 29, 2004, 11:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 155 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 9:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2909 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 18.2
The text
As transmitted, in the capitals the NWS used until 2016.
381 WUUS53 KEAX 300308 SVREAX MOC075-300415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1008 PM CDT SAT MAY 29 2004 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GENTRY COUNTY IN NORTHWEST MISSOURI * UNTIL 1115 PM CDT * AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRPORT...OR ABOUT 28 MILES SOUTHWEST OF BETHANY...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORD CITY BY 1025 PM CDT. GENTRYVILLE BY 1030 PM CDT. DARLINGTON BY 1040 PM CDT. ALBANY BY 1050 PM CDT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 4029 9457 4005 9460 4005 9425 4030 9424 $$ HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:00 PM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, May 29, 3:00 PM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT SAT MAY 29 2004 .DISCUSSION... CURRENT VISIBLE SATELLITE IMAGERY AS OF 19Z INDICATES CU FIELD BEGINNING TO BUBBLE IN NORTH CENTRAL KANSAS TO THE WNW OF CONCORDIA. ALSO MONITORING MODERATE CU FIELD DEVELOPING OVER NORTHEAST KANSAS. 18Z TOPEKA SOUNDING INDICATED QUITE A BIT OF INSTABILITY WITH CAPES ACROSS NORTHEAST AND EAST CENTRAL KANSAS AT OR ABOVE 2500 J/KG WITH A NOMINAL CAPPING INVERSION. HAVE SOME CONCERNS THAT WE MAY SEE ISOLATED TO SCATTERED DEVELOPMENT ALONG A MOISTURE DISCONTINUITY BOUNDARY FROM CONCORDIA EAST-SOUTHEAST TO TOPEKA BETWEEN 4 AND 6 PM. ATMOSPHERE WOULD BE PRIMED FOR SUPERCELLS IN THIS AREA SHOULD DEVELOPMENT OCCUR...AND TRENDS WILL BE MONITORED CLOSELY OVER THE NEXT COUPLE OF HOURS. AS FOR THE MAIN SHOW...STILL DO EXPECT EXPLOSIVE DEVELOPMENT OF SUPERCELLS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA TOWARDS LATE AFTERNOON. STORMS MAY ALSO BUILD FURTHER SOUTH ALONG THE DRY LINE ACROSS CENTRAL KANSAS...HOWEVER STILL HAVE SOME CONCERNS ABOUT THE CAP AND ITS EFFECT ON CONVECTIVE DEVELOPMENT AS EVIDENT PER 18Z REGIONAL SOUNDINGS. 18Z RUC INDICATES NO CONVECTIVE DEVELOPMENT WHATSOEVER FURTHER SOUTH INTO KANSAS ALONG THE DRY LINE...WHICH MAY BE AN INDICATION OF A SCENARIO THAT EXHIBITS HIGH POTENTIAL FOR SIGNIFICANT SEVERE WEATEHR...BUT THE POSSIBILITY THAT THE POTENTIAL MAY NOT BE REALIZED. THE HIGH POTENTIAL THOUGH STILL IN MY MIND WARRANTS HIGH CHANCE POPS WITH HIGHLIGHTED WORDING...LIKELY POPS ACROSS NORTHWEST MISSOURI/NORTHEAST KANSAS IN CLOSER PROXIMITY TO BETTER CONVERGENCE ALONG THE FRONT. STILL HAVE CONCERNS FOR LOCALLY HEAVY RAIN IN OR CLOSE TO NORTHWEST MISSOURI OVERNIGHT...SO WILL CONTINUE WITH THE FLOOD WATCH IN THAT AREA. WILL LIKELY UPDATE THE HAZARDOUS WEATHER OUTLOOK TO TRY TO COMMUNICATE UNCERTAINTY REGARDING DEVELOPMENT TO THE SOUTH. IF STORMS DO DEVELOP...STRONG INSTABILITY AND SHEAR WILL YIELD THE POTENTIAL INITIALLY FOR SUPERCELLS FURTHER WEST INTO CENTRAL KANSAS...WITH MORE OF AN EVOLUTION TOWARDS A SQUALL LINE WITH A POTENTIAL FOR SIGNIFICANT DAMAGING WINDS AS THE STORMS MOVE EAST INTO MISSOURI. KEPT TEMPERATURES TONIGHT INTO TOMORROW CLOSE IN LINE WITH CURRENT FORECAST. KEY TO THE FORECAST TOMORROW WILL BE THE TIMING OF FRONTAL PASSAGE FROM WEST TO EAST DURING THE MORNING. ANY STORMS THAT DEVELOP TONIGHT WILL LIKELY LINGER ALONG AND AHEAD OF THE BOUNDARY SUNDAY MORNING. MESOETA AND GFS IN GOOD AGREEMENT IN BLASTING THE FRONT EAST AND OUT OF OUR FORECAST AREA BY EARLY AFTERNOON SUNDAY. WILL END THUNDERSTORM THREAT FROM WEST TO EAST LATE TONIGHT INTO SUNDAY NOON. SEVERE WEATHER POTENTIAL ON SUNDAY SHOULD BE MINIMIZED DUE TO THE TIME OF DAY...HIGHER OBVIOUSLY FURTHER TO THE SOUTH AND EAST. ALSO BELEIVE WE WILL SEE SOME SUNSHINE TOMORROW AFTERNOON ACROSS THE WESTERN COUNTIES AND HAVE PAINTED GRIDS ACCORDINGLY. AS FAR AS THE EXTENDED FORECAST...OVERALL MADE LITTLE CHANGE TO GOING GRIDS. DID INTRODUCE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY MORNING OF NEXT WEEK...WITH ECMWF AND GFS INDICATING DECENT WARM AIR ADVECTION AND THE HINT OF A WARM FRONT DRAPED WEST TO EAST ACROSS THE STATE. HUDSON && .PREV DISCUSSION... ...1205 PM CDT... INTERESTING SCENARIO SHAPING UP FOR THIS EVENING ACROSS NORTHWESTERN MISSOURI...AND FOR FAR WESTERN MISSOURI TOWARDS MID TO LATE EVENING. 12Z MESOETA AND RUC MODELS INDICATE AN AREA LIKELY TO LIGHT UP WITH INTENSE THUNDERSTORMS AROUND CONCORDIA NORTH TO HASTINGS...EAST ALONG THE NEBRASKA/KANSAS BORDER TO NORTH OF TOPEKA BY 00Z. LOW LEVEL FLOW IN THIS AREA BACKED CONSIDERABLY AND WOULD LIKELY BE A FAVORED AREA FOR SUPERCELL DEVELOPMENT IN THE 20Z TO 00Z TIMEFRAME /3 PM TO 7 PM/. MEAN STORM MOTION OF RIGHT MOVERS COULD BRING THESE STORMS INTO FAR NORTHWEST MISSOURI OR NORTHEAST KANSAS TOWARDS 7 PM TO 10 PM. IT WOULD APPEAR THAT THE GREATEST TORNADO THREAT IN THE PLEASANT HILL FORECAST AREA WOULD BE ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS...WHERE ETA BUFR SOUNDINGS YIELD EXTREMELY CURVED HODOGRAPHS AND ARBOUD 4000 J/KG OF CAPE BY 00Z. RUC ALSO SUGGESTS A WEAKLY CAPPED ATMOSPHERE INTO NORTHEAST KANSAS AT THAT TIME AS WELL. IN FACT...OBJECTIVE ANALYSIS WOULD ALMOST DEPICT A BOUNDARY /MORE LIKE A MOISTURE DISCONTINUITY/ EXTENDING FROM CONCORDIA TO EMPORIA/ THAT MAY ALSO HELP TO FOCUS CONVECTIVE DEVELOPMENT. CONCERNS ACROSS NORTHWEST MISSOURI ALSO CENTER ON POTENTIAL FOR HEAVY RAINS...AND WILL BE ISSUING A FLOOD WATCH IN THIS AREA FOR TONIGHT BASED ON RECENT RAINS AND POTENTIAL FOR SIGNIFICANT QPF...AND RELATIVELY LOW FLASH FLOOD GUIDANCE. FURTHER SOUTH...THE ISSUE BECOMES A BIT MORE COMPLICATED. NEW MODEL RUNS HINT THAT AREAS ACROSS CENTRAL INTO EAST CENTRAL KANSAS WILL REMAIN CAPPED UNTIL AFTER 00Z THIS EVENING...WITH SOME DEVELOPMENT POSSIBLE AFTER THAT TIME EAST OF THE DRY LINE. MAIN CONCERN IS THAT AS ELONGATED SURFACE LOW CONTINUES TO ADVANCE EAST...SHEAR WILL BECOME MORE UNIDIRECTIONAL WHICH MAY INHIBIT TORNADIC POTENTIAL BUT ENHANCE POTENTIAL FOR A SIGNIFICANT WIND THREAT ALONG A LINE OF THUNDERSTORMS...IF THEY CAN BREAK THROUGH THE CAP LATER TONIGHT. HUDSON ...325 AM CDT... MAIN FORECAST CONCERN IS WITH THE SHORT TERM...FOCUSING ON POTENTIAL SEVERE WEATHER EVENT UNFOLDING BY THIS EVENING. MUCH OF FORECAST AREA IN A MODERATE RISK AND WILL ADD SEVERE WORDING TO FORECASTS TO REFLECT THIS. MAIN DRIVER FOR THE WEATHER TODAY WILL BE DEEP TROUGH CURRENTLY OVER WESTERN PART OF COUNTRY. INITIAL SHORT WAVE MOVING ACROSS NEW MEXICO AT THIS TIME WILL SPREAD SOME MID TO UPPER LEVEL MOISTURE INTO REGION...THIS MORNING...AND CAN NOT RULE OUT A THUNDERSTORM DEVELOPING WITH THIS WAVE AS ATMOSPHERE LOSES ITS CAP THIS AFTERNOON...SO WILL LEAVE CHANCE POPS IN FOR AFTERNOON PERIOD. LOW LEVEL MOISTURE RETURN WILL BE MORE FOCUSED THROUGH CENTRAL AND EASTERN KANSAS THIS AFTERNOON AS 850 LOW LEVEL JET INCREASES TO 40 TO 50 KTS THROUGH THAT AREA. DRY LINE SETTING UP IN WESTERN KANSAS SHOULD BE MAIN INITIATION POINT FOR STORMS THIS AFTERNOON WITH CAP BREAKING BY 21Z. UPPER FLOW STARTS TO BECOME DIFFLUENT OVER WESTERN PORTIONS OF FORECAST AREA BY THAT TIME AS 80 KT UPPER JET NOSES INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. LOW LEVEL JET BECOMES FOCUSED ACROSS WESTERN HALF OF FORECAST AREA BY 03Z WITH THETA E AXIS MOVING TO NEAR KS/MO STATE LINE BY THAT TIME. EXPECT PRIME TIME FOR SEVERE IN WESTERN HALF OF FORECAST AREA WILL BE IN THE EVENING TIME FRAME. SOME CONCERN WITH ETA WANTING TO CREATE TWO DISCREET AREAS OF DEVELOPMENT WITH TWO SEPARATE SHORT WAVES IN THE MAIN FLOW...ONE ACROSS SOUTHEAST KANSAS AND ANOTHER FROM NORTHEAST KANSAS...NORTHWARD BY 03Z...LEAVING CHANCES OF STORMS A BIT MORE QUESTIONABLE FOR AREAS IN BETWEEN. WILL LEAVE POPS AT LIKELY CATEGORY AT THIS POINT INSTEAD OF GOING CATEGORICAL JUST IN CASE THIS SCENARIO PANS OUT. ALSO LOOKING AT TWO OTHER PROBLEMS TODAY...WIND AND POTENTIAL FOR HEAVY RAIN TONIGHT. REGARDING WIND TODAY...WITH 850 WINDS EXPECTED TO BE IN THE 35 TO 40 KT RANGE BY 21Z THIS AFTERNOON...MAY SEE SOME GUSTS IN THE 35 TO 40 MPH RANGE...AND SUSTAINED IN THE 25 TO NEAR 30 MPH RANGE AT TIME. THIS WOULD BE A MARGINAL WIND EVENT SO NOT PLANNING ON A WIND ADVISORY AT THIS TIME. RAIN RATES WILL LIKELY BE HEAVY WITH ANY THUNDERSTORMS...AND PRECIPITABLE WATER CLIMBS IN THE 1.5 TO 1.8 RANGE FOR A TIME THIS EVENING. HOWEVER...STORM MOTION WOULD SUGGEST STORMS WILL BE MOVING 35 TO 40 MPH...MAYBE FAST AT TIMES...SO NOT LOOKING FOR A LONG LIVED...OR TRAINING KIND OF SCENARIO THAT WOULD LEAD TO WIDESPREAD SERIOUS FLOODING. SO WILL HOLD OFF ON ANY TYPE OF FLOOD WATCH. HOWEVER...WILL MENTION HEAVY RAIN POTENTIAL IN THE FORECAST WORDING...WITH THE STORMS POTENTIAL OF PRODUCING A PERIOD OF REAL DOWN POURS. UPPER LOW ON SUNDAY IS OVER NORTHERN PLAINS...WITH 700 TROUGH MOVING ACROSS AREA BY MIDDAY. WILL END PRECIPITATION FROM WEST TO EAST BASED ON ITS PASSAGE...WITH SUBSIDENCE MOVING IN BEHIND. REGARDING TEMPERATURES TODAY...WITH INCREASING SOUTHERLY WINDS...MIXING DOWN FROM AT LEAST 850 MB AND SOME COMPRESSIONAL EFFECTS OF DEEPENING LOW OVER WESTERN PLAINS...SHOULD SEE TEMPERATURES 3 TO 5 DEGREES WARMER THAN YESTERDAY. MIGHT SEE EVEN WARMER IF CLOUDS WITH INITIAL SHORT WAVE ARE NOT AS THICK AS EXPECTED. LOOKS LIKE ST JOSEPH WILL BE THE HOT SPOT. WITH SURFACE FRONT NOT ALL THE WAY THROUGH THE AREA BY 12Z...WILL KEEP IT WARMER IN EASTERN AREAS TONIGHT...BRINGING READINGS DOWN TO AROUND EXPECTED DEWPOINT LEVELS. SURFACE FRONT FINALLY SWINGS PAST BY 18Z...SO WILL SEE TEMPERATURES ABOUT 10 DEGREES COOLER ON SUNDAY. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLOOD WATCH FOR TONIGHT FOR DONIPHAN COUNTY. MO...FLOOD WATCH FOR TONIGHT ALONG AND NORTH OF A SAVANNAH TO ALBANY TO BETHANY LINE. WFO EAX
Hazardous weather outlook, May 29, 12:52 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CDT SAT MAY 29 2004 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301100- ...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL PLAINS... ...FLOOD WATCH IN EFFECT TONIGHT NORTHWEST OF A TROY KANSAS TO BETHANY LINE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE WEATHER OUTBREAK IS EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT. STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A FEW LONG TRACKED AND STRONG TORNADOES ARE ALSO POSSIBLE. AREAS UNDER THE GREATEST THREAT INCLUDE LOCATIONS WEST OF A GRANT CITY TO KANSAS CITY LINE...FROM AROUND 6 OR 7 THIS EVENING INTO THE EARLY MORNING HOURS SUNDAY. AT MIDDAY...A DEVELOPING STORM SYSTEM WAS LOCATED OVER THE HIGH PLAINS OF KANSAS AND NEBRASKA. STRONG SOUTH WINDS CONTINUE TO BRING WARM AND VERY MOIST AIR NORTHWARD INTO THE OUTLOOK AREA. DATA THIS MORNING INDICATES THAT RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED BY MID TO LATE AFTERNOON IN EXTREME NORTHERN KANSAS AND SOUTHERN NEBRASKA. ADDITIONAL STORMS MAY ALSO DEVELOP EAST SOUTHEAST INTO NORTHEAST KANSAS. STRONG WIND SHEAR PROFILES AND A VERY UNSTABLE AIRMASS WILL LEAD TO THE POTENTIAL OF TORNADIC STORMS. LARGE HAIL GOLF BALL SIZE OR LARGER AND DESTRUCTIVE WINDS WILL ALSO ACCOMPANY THIS ACTIVITY. THESE STORMS MAY TRACK EAST NORTHEAST INTO NORTHWESTERN MISSOURI THIS EVENING...WITH THE THREAT IN NORTHWEST MISSOURI BEGINNING AS EARLY AS 6 OR 7 PM. VERY HEAVY RAIN WILL ALSO BE POSSIBLE...AND A FLOOD WATCH HAS BEEN POSTED NORTHWEST OF A TROY KANSAS TO BETHANY LINE FOR TONIGHT. FURTHER SOUTH...ADDITIONAL STORMS MAY DEVELOP ACROSS EASTERN KANSAS DURING THE EVENING HOURS. THE ATMOSPHERE ACROSS EASTERN KANSAS AND WESTERN MISSOURI WILL REMAIN CAPPED THIS EVENING...AS WARMER AIR ALOFT WORKS TO INHIBIT THUNDERSTORM DEVELOPMENT. IF STORMS DO DEVELOP...THEY WILL LIKELY CONGEAL QUICKLY INTO A SQUALL LINE AND PRESENT A THREAT FOR DESTRUCTIVE WINDS AND HAIL AS THE LINE MOVES EAST OVERNIGHT. PERSONS ACROSS EASTERN KANSAS...AND MUCH OF NORTHERN INTO WESTERN MISSOURI...SHOULD CONTINUE TO MONITOR LATER FORECASTS FOR POSSIBLE WATCHES OR WARNINGS. MANY PEOPLE ARE OUTDOORS CELEBRATING THE HOLIDAY WEEKEND. BE SURE TO BRING ALONG A PORTABLE TELEVISION...RADIO OR NOAA WEATHER RADIO TO KEEP UP WITH RAPIDLY CHANGING CONDITIONS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST FOR SUNDAY MAINLY IN AREAS EAST OF A UNIONVILLE TO CLINTON LINE. AT THIS TIME...SEVERE THUNDERSTORMS LOOK POSSIBLE WITH THIS ACTIVITY WITH THE MAIN THREAT BEING HAIL AND DAMAGING WINDS. THESE STORMS WILL BE OCCURRING AS A COLD FRONT SWINGS THROUGH MISSOURI...WITH THE STORMS EXPECTED TO QUICKLY EXIT THE OUTLOOK AREA BY EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION DEFINITELY WILL BE REQUIRED LATE THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST KANSAS AND FAR NORTHWEST MISSOURI...AND WILL LIKELY BE REQUIRED ELSEWHERE TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE) HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. HUDSON
In the hours before
Local storm report, May 29, 9:08 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 10 S MAYSVILLE 39.74N 94.36W
05/29/2004 1.75 INCH DEKALB MO LAW ENFORCEMENT
NEAR OSBORNE, MO.
&&
PREDMORELocal storm report, May 29, 9:12 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0908 PM TORNADO 10 S MAYSVILLE 39.74N 94.36W
05/29/2004 DEKALB MO LAW ENFORCEMENT
HIGHWAY 36 NORTH OF OSBORN, MO.
&&
PREDMORELocal storm report, May 29, 9:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0920 PM TORNADO 1 W CAMERON 39.74N 94.26W
05/29/2004 DEKALB MO LAW ENFORCEMENT
QUARTER MILE WIDE TORNADO JUST WEST OF CAMERON NEAR
HIGHWAY 36
&&
PREDMORELocal storm report, May 29, 9:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM TORNADO PERRIN 39.67N 94.42W
05/29/2004 CLINTON MO LAW ENFORCEMENT
UNCONFIRMED REPORTED A TORNADO NEAR PERRIN.
&&
PREDMORELocal storm report, May 29, 9:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM TORNADO 2 E OSBORN 39.75N 94.32W
05/29/2004 DEKALB MO AMATEUR RADIO
POWER LINES DOWN EAST OF HIGHWAY 36. HIGHWAY CLOSED DUE
TO TORNADO DAMAGE.
&&
PREDMORESpecial weather statement, May 29, 10:08 PM CDT, 0 minutes before
KSZ025-057-060-102>105-MOZ001>006-011>015-020>023-028>031-037-038- 043-044-053-054-300900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1008 PM CDT SAT MAY 29 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 327...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS: JOHNSON...LINN...MIAMI...ATCHISON...DONIPHAN...LEAVENWORTH... WYANDOTTE. IN MISSOURI: CALDWELL...CARROLL...DAVIESS...GRUNDY...HARRISON...LIVINGSTON... MERCER...PLATTE...RAY...ANDREW...ATCHISON...BUCHANAN...CLINTON... DEKALB...GENTRY...HOLT...NODAWAY...WORTH...BATES...CASS...CLAY... HENRY...JACKSON...JOHNSON...LAFAYETTE. INCLUDING THE CITIES OF ATCHISON...BETHANY...BUTLER...CHILLICOTHE... CLINTON...HARRISONVILLE...KANSAS CITY...MARYVILLE...OLATHE...PAOLA... ROCKPORT...ST JOSEPH...TRENTON AND WARRENSBURG. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 41 min |
| May 29, 7:25 PM CDT | Tornado Warning | EAX | DeKalb | 65 min |
| May 29, 7:42 PM CDT | Tornado Warning | EAX | Buchanan | 48 min |
| May 29, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 58 min |
| May 29, 8:09 PM CDT | Flash Flood Warning | EAX | Buchanan, Clinton | 8 hr |
| May 29, 8:13 PM CDT | Tornado Warning | EAX | Clinton | 62 min |
| May 29, 8:31 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, DeKalb | 59 min |
| May 29, 8:50 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 70 min |
| May 29, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| May 29, 9:02 PM CDT | Tornado Warning | EAX | DeKalb | 88 min |
| May 29, 9:10 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Daviess | 95 min |
| May 29, 9:20 PM CDT | Flash Flood Warning | EAX | DeKalb | 7 hr |
| May 29, 10:03 PM CDT | Flash Flood Warning | EAX | Atchison | 6 hr |
| May 29, 10:06 PM CDT | Flash Flood Warning | EAX | Daviess | 8 hr |
| May 29, 10:27 PM CDT | Tornado Warning | EAX | DeKalb | 93 min |
| May 29, 10:37 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison | 12 hr |
| May 29, 10:41 PM CDT | Tornado Warning | EAX | Daviess, Harrison | 94 min |
| May 29, 11:32 PM CDT | Tornado Warning | EAX | Grundy | 58 min |
| May 29, 11:49 PM CDT | Tornado Warning | EAX | Mercer | 56 min |
| May 30, 12:30 AM CDT | Flash Flood Warning | EAX | Nodaway, Worth | 12 hr |
| May 30, 12:53 AM CDT | Flash Flood Warning | EAX | Mercer | 12 hr |
| May 30, 2:34 AM CDT | Flash Flood Warning | EAX | Putnam | 10 hr |
| May 30, 3:35 AM CDT | Flash Flood Warning | EAX | Buchanan, Clinton, DeKalb | 8 hr |
| May 30, 4:49 AM CDT | Flash Flood Warning | EAX | Grundy, Sullivan | 7 hr |
| May 30, 11:29 AM CDT | Tornado Warning | EAX | Livingston | 46 min |
| May 30, 11:58 AM CDT | Tornado Warning | EAX | Linn | 62 min |
| May 30, 12:32 PM CDT | Tornado Warning | EAX | Adair, Macon | 88 min |
| May 30, 12:38 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 52 min |
| May 30, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 56 min |
| May 30, 1:17 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 58 min |
| May 30, 1:23 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| May 30, 1:25 PM CDT | Tornado Warning | EAX | Pettis | 65 min |
| May 30, 1:46 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 59 min |
| May 30, 2:43 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 62 min |
| May 30, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 64 min |
| May 30, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 32 min |
| May 30, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.